Alert archive / Ohio / Flash Flood Warnings in 2002
Flash Flood Warning 10, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Apr 21, 2002, 6:42 PM EDT for Adams County, Ohio. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2002, 6:42 PM EDT (22:42 UTC)
- Expired
- Apr 21, 2002, 8:15 PM EDT
- In force
- 93 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Adams County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 390 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 212242 FFWILN OHC001-220015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 639 PM EDT SUN APR 21 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... ADAMS COUNTY IN SOUTH CENTRAL OHIO... * UNTIL 815 PM EDT... * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER NORTHERN ADAMS COUNTY. UP TO 2 INCHES OF RAIN HAS FALLEN SINCE 6 PM...WITH AN ADDITIONAL INCH OR MORE EXPECTED THROUGH 8 PM. * AT 639 PM EDT...THE HEAVIEST RAIN WAS LOCATED 4 MILES NORTHWEST OF PEEBLES...OR ABOUT 17 MILES SOUTHEAST OF HILLSBORO...AND THE THUNDERSTORM WAS MOVING EAST AT 50 MPH. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... LOCUST GROVE... LOUDEN... MARBLE FURNACE... MAY HILL... PEEBLES... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS OR WARNINGS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Apr 21, 3:50 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 21, 3:50 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 350 PM EDT SUN APR 21 2002 THANKS TO IND AND RLX FOR THE COORDINATION. WILL CONTINUE WITH THE FLOOD WATCH ACROSS SE INDIANA AND SW OHIO. LINE OF CONVECTION HAS ORIENTED ITSELF E-W ACROSS BROWN TO SCIOTO COUNTIES. SO WILL EXPEND THE WATCH AREA TO THE EAST. AS FOR THE REST OF THE FORECAST...WARM FRONT APPEARS TO BE RUNNING ACROSS MY KY COUNTIES. TEMPERATURES ARE IN THE 70S IN SDF AND LEX...BUT IN THE 40S IN CVG. SURFACE LOW IN WRN IL WILL MOVE UP THE OHIO RIVER TONIGHT...CROSSING THE FA BETWEEN 03Z AND 06Z. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED AS THE LOW PASSES BY. PCPN SHOULD END WITH PASSAGE OF LOW. ETA IS STRONGEST WITH A VORT DROPPING INTO NORTHERN OHIO ON MONDAY. THIS COULD KICK OFF SCATTERED SHOWERS...SO WILL KEEP THE RAIN SHOWERS IN THE NORTH. 1000-850 THICKNESS ARE ABOVE 1300 SO WONT MENTION SNOW. HIGH BUILDS IN FOR MONDAY NIGHT AND TUESDAY. EXPECT TEMPERATURES TO RISE A LITTLE THIS EVENING ACROSS THE SOUTH AS LOW PUSHES THE FRONT TO THE NORTH. OTHER THAN THAT MOS NO TOO FAR FROM CURRENT FORECAST...SO LITTLE CHANGE EXPECTED. CLEMISILN OUT ASAP. .ILN... IN...FLOOD WATCH TONIGHT INZ058>059-INZ066-INZ073>074. KY...FLOOD WATCH TONIGHT KYZ091>093. OH...FLOOD WATCH TONIGHT OHZ070>073...OHZ077>082...OHZ088. SITES
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 5:42 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 48 min |
| Apr 21, 5:58 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 47 min |
| Apr 21, 6:28 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 47 min |
| Apr 21, 6:56 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 34 min |
Nearby
Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.